MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0423
Medical Device Problem Codes Mechanical Problem (1384); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation result: the subject device was not returned to olympus for the following reasons: the customer discarded the subject device.The subject device was not returned to olympus.Therefore, the reported phenomenon and condition of the device could not be confirmed.The subject device was manufactured on november 2019 based on the provided 3 digit lot information 9yk¿.A review of the device history record found the subject device was shipped in accordance with specifications.The record review of the dhr includes the following.Process inspection sheet.Quality inspection sheet.Nonconforming product report.Instruction for use (ifu) : the instruction manual contains the following descriptions, and it warns against this event.(rk1556 rev.01).The operator of this instrument must be a physician or medical personnel under the supervision of a physician and must have received sufficient training in clinical endoscopic technique.This manual does not explain or discuss clinical endoscopic procedures.Straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Operate the slider slowly, otherwise the tube could buckle.When inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.Insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.Stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.Conclusion summary: the exact cause of the reported issue could not be conclusively identified by the following reason; the device was not retuned for the investigation.No abnormalities on the device was considered as no abnormalities were found in the device history record.From a similar complaint in the past, it was likely that the phenomenon ¿unable to inject liquid into the target tissue¿ occurred due to the compressive bucking on the needle tube.The compressive buckling on the needle tube was likely caused when the needle was extended due to the great friction between the outer tube and the needle.It was likely that the friction between the outer tube and the needle increased by the following factors.The needle extended/retracted while the tube was coiled in inspection of operation.The slider was abruptly pushed.The kink of the tube.Angle of the distal end of the endoscope.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
It was reported during a therapeutic endoscopy procedure, the nurse opened and inserted the needle nm-401l-0423 into the instrument channel and when tried to inject liquid, it could not be injected as "it was covered " per the reporter.The same device was not used to complete the procedure.The intended procedure was completed using another device.There was no patient harm, no user injury reported due to the event.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15656379
Report Number9614641-2022-00526
Device Sequence Number11338487
Product Code FBK
UDI-Device Identifier04953170422621
UDI-Public04953170422621
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0423
Device Lot Number9YK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Initial Report FDA Received Date10/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE
Patient SexUnknown